EconPapers    
Economics at your fingertips  
 

An Abstract Law of Large Numbers

Nabil I. Al-Najjar and Luciano Pomatto ()
Additional contact information
Nabil I. Al-Najjar: Northwestern University
Luciano Pomatto: California Institute of Technology

Sankhya A: The Indian Journal of Statistics, 2020, vol. 82, issue 1, No 1, 12 pages

Abstract: Abstract We study independent random variables (Zi)i∈I aggregated by integrating with respect to a nonatomic and finitely additive probability ν over the index set I. We analyze the behavior of the resulting random average ∫IZidν(i)${\int }_I Z_i d\nu (i)$. We establish that any ν that guarantees the measurability of ∫IZidν(i)${\int }_I Z_i d\nu (i)$ satisfies the following law of large numbers: for any collection (Zi)i∈I of uniformly bounded and independent random variables, almost surely the realized average ∫IZidν(i)${\int }_I Z_i d\nu (i)$ equals the average expectation ∫IE[Zi]dν(i)${\int }_I E[Z_i]d\nu (i)$.

Keywords: Finitely additive probabilities; Measure theory; Measurability; Primary 28A25; Secondary 60F15 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s13171-018-00162-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sankha:v:82:y:2020:i:1:d:10.1007_s13171-018-00162-z

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/13171

DOI: 10.1007/s13171-018-00162-z

Access Statistics for this article

Sankhya A: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya A: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2020-12-19
Handle: RePEc:spr:sankha:v:82:y:2020:i:1:d:10.1007_s13171-018-00162-z